Aa
Aa
A
A
A
Close
566544 tn?1219437677

Please encourage me - today is so hard

I reduced too much too fast, from 45 mg methadone a day to 30mg in the space of a few days. I FINALLY FINALLY got my doctor to give in and call in a prednisone dosepack, and so the itching isn't driving me quite as crazy. But my pain is through the roof. Once my back gets going, it gains momentum fast and it takes a LOT of time and effort to pull the pain back down.  I'm near tears and I'm tired of feeling horrible either from withdrawing or pain.  I mustve taken too much benadryl, visteril, xanax, zyrtec and you name it as I had a lot of shortness of breath all night.  (I was seriously scratching til I bled, and when I slept I dreamnt bugs were biting me everywhere.)  The prednison is now kicking in, but I'm terrified it will get bad bad bad again in a few days when I'm through the dosepack.

I am just so tired. And I wish someone had told me about how hard methadone was to stop before prescribing it to me for pain.  It did save my life as I became suicidal from the pain.  I probably wouldve taken it at that point even if they said I'd die young because of it.

anyway, I'm being melodramatic, and my husband is trying hard to be patient, and my kids are looking at me like I'm a freak. I LOOK like a freak. I havene't showered in days as the water makes me itch worse.

Please tell me it will get better at some point. I can survive if it will get better.
8 Responses
Sort by: Helpful Oldest Newest
581996 tn?1218035592
hey hun im a heroin addict n i was on a methadone clinic everyday for 3 yrs straight i would have to go there every day to get my dose of 150 mg i kno dats alot ryt....ne wayz i was takin xanex as well n now methadone clinics kik u off if u r takin benzos as well cuz its a easy way to od so i got kicked off my clinic n the took me from 150 mg to 0 in only ten days so believe me i no the pain u r goin thru i was in the er 5 times in 1 month gettin off it..its gonna get way worst b4 it gets betta im jus bein truthful wit u i threw up every day for 2 months straight once off of it n i felt lyk i was goin to die i have now been off it for 5 months and the pain is all gone i withdrew from it for about 2 and a half months n i kno thats such a long tym n its not easy cuz i was suicidal the whole tym i couldnt do ne thin i thought it would neva get betta but it did suddenly i started feelin so much betta n now that i am off it i think much clearer n am so much happier i actually have feelings now that i never had on the methadone ..i now no that i dont have to get up everyday n rely on a medication that put me thru so much hell i would never ever get bak on it thats how bad i felt the only reason i got on it was becuz i oded and had to get brought bak to life from the heroin ...life is so much better with out methadone i remember sayin the same thing as u i wish sum1 had told me how hard it is to come off n i would of never ever got on it ...jus keep talkin to me i kno the pain of it n i wil try n help u thru it as much as i can ...stay strong please methadone is no way of life!
Helpful - 0
566544 tn?1219437677
I forgot to answer your question about why I was put on methadone.  I had been taking oxcycontin, 80mg three times a day. My insurance decided it wasn't going to pay the thousand dollars every month for it and I was forced to make a change.  My pain doctor suggested methadone, and wow it was such a God-send at that time. Far more effective than anything i've ever used.  I still had so much pain that I couldn't hold a job or do my housework, and it kept getting worse. I had a second back surgery that helped some, but after a while the pain doctor said that the methadone was probably actually causing my pain at that point.  I was so scared, but I "obeyed" and my pain really has come down a lot.  If it never got better than this, I can actually imagine living a long life and living well.  Before, living a long life TERRIFIED me. I didn't understand how I could actually be alive and have that much pain!

Aaaanyway, I am feeling a lot better than when I posted this morning, PTL! And I've learned my lesson about going too fast. I was told to reduce only 5 mg a month and that just seemed way too slow.  Not anymore it doesn't!!!! I'm such a dork sometimes!

I'll look for that information you mentioned, the methadone thread and the page with info. Thank you.

Thanks for all the notes this morning. YOu are a very caring group of people and I thank God for you.

Catherine
Helpful - 0
402205 tn?1230481005
Someone bumped up a thread about methadone. it is very informative.
Helpful - 0
Avatar universal
When a clinic detoxes someone, they don't let you drop your dose more than 5mg per month or so ..... methadone lasts so long it takes a more unique approach to quit...and the w/d's are worse than about any other narc. It truly does get better though. There is a light at the end of the tunnel....read the health discussions area about methadone. Plenty of good information there that will help you. Best of luck....I did do it.
Helpful - 0
402205 tn?1230481005
You will be very surprised at how much better your body can tolerate pain once you stop taking narcotics. It is such a big difference. I don't know a single person here that has been clean for longer than 3-4 months that has not reamrked on that.

It sounds like you are doing well on the weight loss. What's your secret??

Do you mind if I ask why you were put on methadoen in the first place?

And there is a difference in being dependent on them physically and being addicted, believe me.

Good luck and keep posting. There is a weight tracker on here that might help you and a lot of people that are great. Its just slow now.
Helpful - 0
Avatar universal
Hang in there sweetie... I will be praying for you...
Helpful - 0
566544 tn?1219437677
My pain management plan is essentially keep loosing weight (I've lost 57 pounds and have 150 to go), be faithful to my physical therapy (which has helped mightily.....the problem is that my therapist is so good it takes a month to get in), and use anti-inflammatories.  

I used to think, since my body not mind is addicted (some here say there's no difference, but I honestly don't mentally/emotionally crave the meds...my body has a hissy fit though), that it wouldn't matter if I used something short-acting like vicodin on a prn basis. But that's how this started!!  Narcotics are great for acute injuries, but I no longer think they're appropriate for chronic pain.

My pain has reduced a great deal already....I've even had some pain-free moments here and there, and I feel pretty confident that when my body is clean and healthy and strong, the pain can be managed with accupressure or puncture, massage and PT. That's my desperate hope and prayer.
Helpful - 0
402205 tn?1230481005
I'm so sorry you are having such a rough time. Methadone is very hard to withdraw from. Others with experience will tell you how to handle it but I would go to an addiction specialist.

Also, how do you plan on treating your pain now?
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.